Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the difference between c-diff and ulcerative colitis?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15705 Questions

default
Posted on Tue, 26 Aug 2014 in Infections
Question: I have had C-diff for over a year and now am on the 5th round of Vancomycin. I've been told I will stay on this for the next year. Is C-diff ulcerative colitis?
doctor
Answered by Dr. Michelle Gibson James 2 hours later
Brief Answer:
no they are not the same thing

Detailed Answer:
Hi, thanks for using healthcare magic

NO, they are not the same thing.

Inflammatory bowel disease refers to inflammation of the intestines while it is true that infection such as c diff causes the intestines to be inflamed it is not the same as ulcerative colitis.

Ulcerative colitis is one of the main types of inflammatory bowel disease. It is DEFINED as one of the inflammatory bowel diseases that IS NOT related to infection.
It is a recurring inflammation of the intestines particularly the colon.
Though the exact cause is not known, it is thought to be related to the following: genetics or family history, certain disordered reactions of the immune system.
There are certain findings that are seen on colonoscopy or on barium enema that are typical of ulcerative colitis

Summary: (1) c diff infection can cause inflammation of the intestines but it is not ulcerative colitis


I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 3 hours later
Thank you Dr. XXXXXXX I may come back with other questions. XXXXXXX XXXXXXX
doctor
Answered by Dr. Michelle Gibson James 9 hours later
Brief Answer:
no problem

Detailed Answer:
You can feel free to do so at any time
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Procedures

Recent questions on  Vancomycin

doctor1 MD

I have just gone into remission from a chronic c.diff (diarrhea, dehydration, etc, pseudomembranes etc, triggered by broad spectrum antibiotics) my dr.s have told me stat away from antibiotics, but I have frequent painful urination, some light blood--whay home remedies can I use, the c. diff dehydrates me and I have been hospitalized with it several times, Must avoid it, it is vancomycin resistant, can you suggest a remedy?

doctor1 MD

Hi, my daughter has been having diarrhea for the last few weeks. Her dentist had prescribed clindamycin (antibiotics) after her wisdom teeth were removed, and a week after she finished the antibiotics, she developed diarrhea, (5 to 7 times a day), after visiting another doctor, he prescribed vancomycin to treat it. Diearrhea stopped for a few days, but it is back now, and today she has seen blood in her stool. What are we supposed to do??

doctor1 MD

Respected Sir ! i am 25 years old ,weight 68 kg height 5.10 inch Hope you will be fine, from April i have a problem i.e. Lactose intolerance (i am unable to digest milk and any kind of milk product) after antibiotic therapy due to infective endocaditis & after antibiotic therapy aortic valve replacement surgery procedure done (vancomycin 1 gm BD and Ceftrizone sodium 2 gm BD/ 8 weeks) the above said problem became more seviour and skin allergy and pain with heaviness on chest and vomiting started ,nutritionist said that they have no any way to treat on this issue kindly if you have any idea via microbiological point of view, give me yours valuable feed back.I am too much in tense because i am totally unable to use any kind of milk product and milk.

doctor1 MD

days of duration of use of a mid line catheter for the adminstration of Vancomycin ?

doctor1 MD

I was treated with IV antibiotics (vancomycin) in the hospital for cellulitis in the beginning of May which developed after I was visited the ER for a serious fall which had caused a hematoma of the knee and lower leg. the cellulitis has returned twice in the month out of the hospital. It has returned within 3/5 days of discontinuing oral Doxycline (100 mg. 2xaday). I am allergic to Penicillin and other penicillin based drugs. Is this the best antibiotic for me to be taking and at the appropriate dose? Is this something which I am now going to have to live with forever?

doctor1 MD

I have taken flagyl for 10 days and then for 14 days to get rid of C-dif caused by too much antibiotics given for a infection due to ant bites. My c-diff has now returned and the doctor prescribed 14 days of vancomycin 125mg/4per day. I have not...

doctor1 MD

Hi, I was successfully treated with Vancomycin a year and a half ago, when I got C DIff ifection after using combination of Clindamicin and Amoxicillyn for a stupid tooth infection . I have been feeling very good since (in February it will be 2...